Advertisement

Journal of Dynamics and Differential Equations

, Volume 31, Issue 3, pp 1653–1670 | Cite as

Existence of Pulses for the System of Competition of Species

  • Martine MarionEmail author
  • Vitaly Volpert
Article
  • 104 Downloads

Abstract

The paper is concerned with the existence of pulses for monotone reaction–diffusion systems of two equations. For a general class of systems we prove that pulses exist if and only if the wave solutions propagate at positive speed. This result is applied to investigate the existence of pulses for the system of competition of species.

Keywords

Existence of pulses Monotone systems Leray–Schauder method 

Mathematics Subject Classification

35K57 47F05 

Notes

Acknowledgements

The second author was partially supported by the Ministry of Education and Science of the Russian Federation (the Agreement Number 02.a03.21.0008) and by the program PICS CNRS 6583 Matbio.

References

  1. 1.
    Doelman, A., Gardner, R.A., Kaper, T.J.: Stability analysis of singular patterns in the 1-D Gray–Scott model. Phys. D 122, 1–36 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Doelman, A., van Heijster, P., Kaper, T.J.: Pulse dynamics in a three-component system: existence analysis. J. Dyn. Differ. Equ. 21, 73–115 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Doelman, A., Veerman, F.: An explicit theory for pulses in two component, singularly perturbed, reaction–diffusion equations. J. Dyn. Differ. Equ. 27(3), 555–595 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Hale, J.K., Peletier, L.A., Troy, W.C.: Exact homoclinic and heteroclinic solutions of the Gray–Scott model for autocatalysis. SIAM J. Appl. Math. 61, 102–130 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Marion, M., Volpert, V.: Existence of pulses for a monotone reaction–diffusion system. Pure Appl. Funct. Anal. 1, 97–122 (2016)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Nec, Y., Ward, M.J.: The stability and slow dynamics of two-spike patterns for a class of reaction–diffusion system. Math. Model. Nat. Phenom. 8, 206–232 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Volpert, A.I., Volpert, V.A.: Applications of the rotation theory of vector fields to the study of wave solutions of parabolic equations. Trans. Moscow Math. Soc. 52, 59–108 (1990)Google Scholar
  8. 8.
    Volpert, A.I., Volpert, V.A., Volpert, V.A.: Travelling wave solutions of parabolic systems. In: Translation of Mathematical Monographs, vol. 140. American Mathematical Society, Providence (1994)Google Scholar
  9. 9.
    Volpert, V., Volpert, A.: Spectrum of elliptic operators and stability of travelling waves. Asymptot. Anal. 23, 111–134 (2000)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Volpert, V., Volpert, A.: Properness and topological degree for general elliptic operators. Abstr. Appl. Anal. 2003(3), 129–181 (2003)Google Scholar
  11. 11.
    Volpert, V.: Elliptic partial differential equations, Volume 1, Fredholm theory of elliptic problems in unbounded domains. Birkhäuser, Basel (2011)Google Scholar
  12. 12.
    Volpert, V.: Elliptic partial differential equations, Volume 2, reaction–diffusion equations. Birkhäuser, Basel (2014)Google Scholar
  13. 13.
    Wei, J., Winter, M.: Stability of spiky solutions in a reaction–diffusion system with four morphogens on the real line. SIAM J. Math. Anal. 42, 2818–2841 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Wei, J., Winter, M.: Existence, classification and stability analysis of multiple-peaked solutions for the Gierer–Meinhardt system in \({\mathbb{R}}^1\). Methods Appl. Anal. 14(2), 119–163 (2007)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2017

Authors and Affiliations

  1. 1.Institut Camille Jordan, UMR 5585 CNRSEcole Centrale de LyonEcullyFrance
  2. 2.Institut Camille Jordan, UMR 5585 CNRSUniversity Lyon 1VilleurbanneFrance
  3. 3.RUDN UniversityMoscowRussia

Personalised recommendations